Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Apr 23, 2015, 4:47 PM PDT for Los Angeles County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2015, 4:47 PM PDT (23:47 UTC)
- Expired
- Apr 23, 2015, 5:45 PM PDT
- In force
- 58 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Edwards AFB radar (KEYX), 71 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WGUS56 KLOX 232347
FFWLOX
CAC037-240045-
/O.NEW.KLOX.FF.W.0007.150423T2347Z-150424T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
447 PM PDT THU APR 23 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 545 PM PDT
* AT 439 PM PDT...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL...WITH
RAINGAGES REPORTING 1.25 INCHES OF RAIN IN LESS THAN AN HOUR OVER
EXTREME SOUTHEAST ANTELOPE VALLEY. FLASH FLOODING IS EXPECTED IN
THIS AREA OVER THE NEXT HOUR AS RAIN CONTINUES TO FALL...WITH
FLOODING AFFECTING AREA ROADWAYS AND PREVIOUSLY DRY WATCHES.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY...INCLUDING THE AREA
EAST OF PEAR BLOSSOM AND LAKE LOS ANGELES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3441 11777 3459 11770 3459 11766 3449 11765
3441 11765 3440 11766
$$
SMITH/SIRARD2 follow-up statements
680
WGUS76 KLOX 240020
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
520 PM PDT THU APR 23 2015
CAC037-240045-
/O.CON.KLOX.FF.W.0007.000000T0000Z-150424T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
520 PM PDT THU APR 23 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR EAST
CENTRAL LOS ANGELES COUNTY...
AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN RATES DIMINISHING OVER THE WARNED AREA...BUT FLOODING OF
ROADWAYS AND PREVIOUSLY DRY WASHES IS EXPECTED TO PERSIST FOR AN
ADDITIONAL 30 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3441 11777 3459 11770 3459 11766 3449 11765
3441 11765 3440 11766
$$
SMITH859
WGUS76 KLOX 240043
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
543 PM PDT THU APR 23 2015
CAC037-240052-
/O.EXP.KLOX.FF.W.0007.000000T0000Z-150424T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
543 PM PDT THU APR 23 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR EAST CENTRAL
LOS ANGELES COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT RAINFALL RATES
HAVE DIMINISHED ACROSS THE WARNING AREA SO THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3441 11777 3459 11770 3459 11766 3449 11765
3441 11765 3440 11766
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:00 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 2:00 PM PDT, 2 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT THU APR 23 2015 .SYNOPSIS... LOW PRESSURE ALOFT WILL PERSIST OVER THE REGION INTO FRIDAY AND BRING A POSSIBILITY OF THUNDERSTORMS THROUGH THIS EVENING...AND SHOWERS THROUGH SATURDAY...PRIMARILY IN THE MOUNTAINS. THE TEMPERATURES WILL STAY AROUND NORMAL INTO FRIDAY...THEN WARM TO ABOVE NORMAL NEXT WEEK AS A HIGH MOVES IN. && .SHORT TERM (TODAY-SUN)... SIMILAR CONDITIONS TODAY AS YESTERDAY...WITH BELOW NORMAL TEMPERATURES...INCREASING AFTERNOON CLOUDS...AND THUNDERSTORMS PRETTY MUCH IN THE SAME MOUNTAIN AND DESERT LOCATIONS. THE NORTHERLY FLOW ALOFT IS PUSHING THE CLOUDS FROM THE MOUNTAIN SHOWERS AND THUNDERSTORMS TOWARD THE METRO AREAS (MORE SO THAN YESTERDAY)...AND THIS COULD PRODUCE A SHOWER OR TWO. EXPECTING THINGS TO QUIET DOWN LATER THIS EVENING AND NIGHT...BUT WITH AMPLE MOISTURE A LOW LEVELS AND INCREASING SOUTHWESTERLY FLOW...A FEW SHOWERS PRETTY MUCH ANYWHERE CANNOT BE DISCOUNTED (ALTHOUGH CHANCES ARE QUITE SMALL). THE LOW THAT GENERATED ALL THE CONVECTIVE ACTIVITY WILL MOVE INTO ARIZONA TOMORROW. THIS SHOULD KILL THUNDERSTORM CHANCES ON FRIDAY AND BRING A LITTLE MORE SUN OVERALL...BUT LOS ANGELES AND VENTURA COUNTY VALLEYS AND COASTS SHOULD SEE PLENTY OF CLOUDS WITH INCREASING AND MOIST SOUTHWEST FLOW. THIS FLOW WILL RESULT IN GUSTY WINDS OVER THE MOUNTAINS AND INTERIOR SECTIONS...AND WIND ADVISORIES MAY BE NEEDED FOR THE ANTELOPE VALLEY FOR THE AFTERNOON AND EVENING. TEMPERATURES SHOULD BE SIMILAR TO TODAY...BUT SLO AND SBA COUNTIES WILL BE A TOUCH WARMER WITH MORE SUNSHINE. A FRONTAL BAND CURRENTLY OFF THE OREGON COAST WILL SWEEP THROUGH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY. THE FLOW STAYS NORTHWESTERLY THROUGH THIS...WHICH MEANS SLO AND SBA COUNTY WILL HAVE THE BEST CHANCES TO SEE ANY PRECIPITATION...AS WELL AS THE NORTHERN MOUNTAINS SLOPES. EASTERN LOS ANGELES COUNTY COULD ALSO SEE A SHOWER OR TWO SATURDAY EVENING...BUT CHANCES ARE VERY SMALL FOR AREAS SOUTH OF POINT CONCEPTION. ANY RAIN THAT DOES FALL WILL BE LIGHT AND LIKELY WELL UNDER 0.25 INCHES. OF MORE CONCERN...STRONG NORTHWEST FLOW BEHIND THIS BAND WILL INCREASE SATURDAY NIGHT INTO SUNDAY. CURRENT PROJECTIONS PEG 50 KT WINDS AT 850 MB (5000 FEET) OVER THE I-5 CORRIDOR...WHICH WOULD SPELL WARNING LEVEL WINDS. A HIGH WIND WATCH SHOULD BE CONSIDERED DURING TOMORROW'S SHIFT. OTHERWISE EXPECTING A NUMBER OF WIND ADVISORIES...ESPECIALLY THE CENTRAL COAST AND THE SBA SOUTH COAST...AS WELL AS THE ANTELOPE VALLEY. BY SUNDAY...AMPLE CLEARING AND WARMING IS ON TRACK AS THE STRONG NORTHWEST FLOW CLEARS EVERYTHING OUT AND AN UPPER LEVEL RIDGE TO THE WEST BUILDS IN. .LONG TERM (MON-THU)... THE STRONG NORTHERLY WINDS FROM THE WEEKEND WILL SHIFT TO NORTHEASTERLY AND WEAKEN ON MONDAY AND TUESDAY. WHILE WINDS DO NOT LOOK TO BE STRONG ENOUGH FOR A WIND ADVISORY...IT WILL BE BREEZY IN THE FAVORED SPOTS. MEANWHILE...582DM (AT 500MB) RIDGE WILL SETTLE OVER THE SOUTHWEST STATES...AND BRING A HEALTHY DOSE OF WARMING. HIGH TEMPERATURES SHOULD BE AROUND 10 DEGREES ABOVE NORMAL THROUGH MID-WEEK...WITH PLENTY OF SUNSHINE. COOLING IS POSSIBLE TOWARD THE END OF THE WEEK AS THE RIDGE WEAKENS AND ONSHORE FLOW RETURNS. && .AVIATION...23/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED EAST OVER THE AREA WILL SHIFT EAST WHILE A TROUGH OF LOW PRESSURE UPSTREAM APPROACHES. UPPER LEVEL MODERATE NORTH WINDS WILL BECOME MODERATE WEST AFTER 24/20Z WHILE MID LEVEL LIGHT NORTH WINDS BECOME MODERATE NORTHWEST AFTER 24/04Z. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE HIGHER TERRAIN THROUGH 24/03Z. THE STORMS ARE EXPECTED TO MOVE SOUTH APPROXIMATELY 10-15 KT WITH TOPS 40KFT. MARINE LAYER AT LAX AT 1605Z IS NONE. KLAX...CIGS 060 BETWEEN 24/03-26/07Z. CHANCE CIGS 015 BETWEEN 24/10-24/19Z. KBUR...CIGS 050 BETWEEN 23/20-24/10Z. CHANCE CIGS 015 AFTER 24/10Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...23/200 PM. A GALE WATCH IS IN EFFECT FROM PIEDRAS BLANCAS TO POINT SAL 10-60 NM AND FROM POINT SAL TO SAN NICOLAS ISLAND SUNDAY MORNING THROUGH MONDAY MORNING. OTHERWISE NORTHWEST WINDS WILL LIKELY INCREASE TODAY AND SMALL CRAFT ADVISORY FOR WIND CONDITIONS WILL LIKELY EXIST TONIGHT AND AGAIN FRIDAY NIGHT FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND. IT IS LIKELY NORTHWEST WINDS WILL INCREASE OVER THE SANTA BARBARA THROUGH SAN PEDRO BASINS SATURDAY AFTERNOON AND SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH SATURDAY NIGHT AND POSSIBLY AGAIN SUNDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WATCH (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KITTELL AVIATION/MARINE...30 SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 23, 6:00 AM PDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU APR 23 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT MAIN THREAT FOR TODAY WILL BE THE SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE LOS ANGELES...VENTURA AND SANTA BARBARA COUNTY MOUNTAINS. STORMS THAT DEVELOP OVER THE MOUNTAINS COULD SEE A FEW ISOLATED SHOWERS DRIFT SOUTH OVER THE VALLEYS AND COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES. A SLIGHT CHANCE OF THUNDERSTORMS HAS BEEN ADDED TO THE SAN GABRIEL VALLEY AS WELL LATE THIS AFTERNOON. THERE COULD BE SOME LOCAL FLOODING IN THE MOUNTAIN AREAS DUE TO THE BRIEF PERIODS OF HEAVY RAIN ASSOCIATED WITH ANY THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE WILL BE VERY GUSTY WINDS ACROSS THE ANTELOPE VALLEY FRIDAY AND SATURDAY WHICH COULD CAUSE BLOWING SAND AND DUST LOWERING VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SATURDAY WHEN THE STRONGEST WINDS ARE EXPECTED. WEST WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY ON SATURDAY. THERE WILL ALSO BE SUNDOWNER WIND EVENTS BOTH FRIDAY AND SATURDAY. SATURDAY SHOULD BE THE STRONGER OF THE TWO DAYS. WARMER CONDITIONS ARE EXPECTED EARLY NEXT WEEK. WITH THE WARMER CONDITIONS EXPECTED...THERE WILL BE THE POTENTIAL FOR ELEVATED FIRE DANGER EARLY NEXT WEEK AS WELL. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:21 AM PDT | Small Craft Advisory | LOX | 3 days | |
| Apr 23, 2:26 PM PDT | Gale Watch | LOX | 30 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.